Alert archive / California / High Wind Warnings in 2008

High Wind Warning 11, NWS San Diego, CA

March 2, 20084 counties in California

NWS San Diego, CA issued this high wind warning at Mar 2, 2008, 3:28 AM PST for 4 counties in California. It took effect at Mar 2, 2008, 6:00 AM PST. It was in force for 31 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2008, 3:28 AM PST (11:28 UTC)
In effect from
Mar 2, 2008, 6:00 AM PST
Expired
Mar 3, 2008, 1:27 PM PST
In force
31 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 10:07 AM PSTNON-TSTM WND GST 74San Bernardino, CAMEASURED BY PALM ELEMENTARY SCHOOL, AWS SITE.
Mar 2, 10:10 AM PSTNON-TSTM WND GST 54Devore, CAMEASURED BY DEVORE RAWS.
Mar 2, 10:44 AM PSTNON-TSTM WND DMGFontana, CABIG RIG OVERTURNED DUE TO HIGH WINDS.
Mar 2, 11:30 AM PSTNON-TSTM WND GST 80Fremont Canyon, CAMEASURED BY FREMONT CANYON RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 021128
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
328 AM PST SUN MAR 2 2008

...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS
AFTERNOON...
...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY THROUGH MONDAY...

A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND
VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. SURFACE HIGH
PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH TONIGHT WITH
STRONG GUSTY NORTHEAST WINDS DEVELOPING. THE WINDS WILL DEVELOP IN
THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA
MOUNTAINS INTO ORANGE COUNTY TODAY...THEN INTO THE RIVERSIDE
COUNTY MOUNTAINS AND SAN DIEGO COUNTY TONIGHT. THE WINDS WILL
CONTINUE TO BE STRONG THROUGH EARLY MONDAY MORNING...THEN THE
WINDS WILL DECREASE WITH LIGHT TO BREEZY WINDS BY MONDAY
AFTERNOON. LOCAL WIND GUSTS WILL BE OVER AROUND 60 MPH...MAINLY
THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS WILL MAKE
DRIVING HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH
PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST
AND SAND AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

CAZ048-055-057-022200-
/O.UPG.KSGX.HW.A.0009.080302T1500Z-080304T0000Z/
/O.NEW.KSGX.HW.W.0011.080302T1400Z-080304T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
328 AM PST SUN MAR 2 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

LOCAL NORTHEAST WINDS BECOMING 25 TO 45 MPH WITH GUSTS AROUND 60
MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL
DECREASE MONDAY AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-022200-
/O.UPG.KSGX.HW.A.0009.080303T1200Z-080304T0000Z/
/O.EXB.KSGX.WI.Y.0055.080302T1400Z-080304T0000Z/
ORANGE COUNTY COASTAL AREAS-
328 AM PST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY...
...HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. 

NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 35 MPH TODAY. WINDS
INCREASING TONIGHT WITH LOCAL WIND GUSTS POSSIBLE TO 60 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE
MONDAY AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-062-022200-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
328 AM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT
THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS
AFTERNOON. THE WINDS WILL DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ050-056-058-022200-
/O.EXT.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
328 AM PST SUN MAR 2 2008

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON. 

LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS
EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WHITLOW
5 follow-up statements
000 
WWUS76 KSGX 021704
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
904 AM PST SUN MAR 2 2008

...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS
AFTERNOON... 
...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY THROUGH MONDAY...

A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND
VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. SURFACE HIGH
PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH TONIGHT WITH
STRONG GUSTY NORTHEAST WINDS DEVELOPING. THE WINDS WILL DEVELOP
IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA
ANA MOUNTAINS INTO ORANGE COUNTY TODAY...THEN INTO THE RIVERSIDE
COUNTY MOUNTAINS AND SAN DIEGO COUNTY LATER THIS AFTERNOON AND TONIGHT.
THE WINDS WILL CONTINUE TO BE STRONG THROUGH EARLY MONDAY
MORNING...THEN THE WINDS WILL DECREASE MONDAY AFTERNOON. LOCAL
WIND GUSTS WILL BE OVER AROUND 60 MPH...MAINLY THROUGH AND BELOW
PASSES AND CANYONS. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS
AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND AT TIMES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

CAZ056-058-030115-
/O.UPG.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/
/O.EXB.KSGX.HW.W.0011.080302T2000Z-080304T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
904 AM PST SUN MAR 2 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS
EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE
REDUCED IN BLOWING DUST. 

$$

CAZ048-055-057-030115-
/O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
904 AM PST SUN MAR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

LOCAL NORTHEAST WINDS BECOMING 25 TO 45 MPH WITH GUSTS AROUND
60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL
DECREASE MONDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.  WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE
REDUCED IN BLOWING DUST. 



$$

CAZ050-030115-
/O.UPG.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/
/O.EXB.KSGX.WI.Y.0055.080302T2000Z-080304T0000Z/
SAN DIEGO COUNTY VALLEYS-
904 AM PST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOCAL NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS AROUND 50 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS
EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING
DUST.



$$

CAZ061-062-030115-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
904 AM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT
THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS
AFTERNOON. THE WINDS WILL DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST.



$$

CAZ042-030115-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
ORANGE COUNTY COASTAL AREAS-
904 AM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 35 MPH TODAY. WINDS
INCREASING TONIGHT WITH LOCAL WIND GUSTS POSSIBLE TO 60 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE
MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST.



$$

DA
000 
WWUS76 KSGX 022011
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1211 PM PST SUN MAR 2 2008


...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY THROUGH MONDAY...

...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS
AFTERNOON... 

A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND
VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. THERE WILL ALSO
BE LOCAL GUSTY WINDS IN THE SOUTHERN DESERTS THROUGH THIS
AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN
THROUGH TONIGHT WITH STRONG GUSTY NORTHEAST WINDS...MAINLY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL CONTINUE TO
BE STRONG THROUGH EARLY MONDAY MORNING...THEN THE WINDS WILL
DECREASE MONDAY AFTERNOON. LOCAL WIND GUSTS WILL BE OVER AROUND 
70 MPH. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS AT
TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL
VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH
FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

CAZ056-058-030200-
/O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1211 PM PST SUN MAR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH...MAINLY
THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING
THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE
REDUCED IN BLOWING DUST.

$$

CAZ048-055-057-030200-
/O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1211 PM PST SUN MAR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

LOCAL NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS AROUND 70 MPH...MAINLY
THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.  WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE
REDUCED IN BLOWING DUST.

$$

CAZ050-030200-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
SAN DIEGO COUNTY VALLEYS-
1211 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

LOCAL NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS AROUND 50 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS
EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST.

$$

CAZ061-062-030200-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1211 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT
THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS
AFTERNOON. THE WINDS WILL DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST.

$$

CAZ042-030200-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
ORANGE COUNTY COASTAL AREAS-
1211 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH TODAY...MAINLY
THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST.

$$

DA
000 
WWUS76 KSGX 030219
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
619 PM PST SUN MAR 2 2008

...STRONG SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND
ORANGE COUNTY THROUGH MONDAY...

DAMAGING SANTA ANA WINDS GUSTING OVER 65 MPH DOWNED TREES AND
POWER LINES SUNDAY...AND BLEW OVER BIG-RIG TRUCKS IN THE INLAND
EMPIRE. THE GUSTY NORTHEAST WINDS WILL CONTINUE TONIGHT AND
MONDAY...WITH THE STRONGEST WINDS SHIFTING SOUTH OVER SAN DIEGO
COUNTY MONDAY. THE WINDS WILL BEGIN TO DECREASE MONDAY AFTERNOON.

DRIVING WILL BE HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITY
TO LESS THAN A 1/2 MILE AT TIMES. 

CAZ061-062-030330-
/O.EXP.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
619 PM PST SUN MAR 2 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO
DECREASE THIS EVENING. 

$$

CAZ056-058-031400-
/O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
619 PM PST SUN MAR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

STRONG NORTHEAST WINDS FROM 25 TO 35 MPH WILL GUST TO 65 MPH AT
TIMES THROUGH EARLY MONDAY AFTERNOON. THE WINDS WILL DECREASE LATE
IN THE DAY MONDAY.

DRIVING HIGH PROFILE VEHICLES IS NOT RECOMMENDED IN THE
MOUNTAINS DURING THIS SANTA ANA WIND EVENT. WINDS THIS STRONG CAN
DOWN TREES AND POWER LINES. VISIBILITIES WILL BE REDUCED IN
BLOWING DUST AND SAND.

$$

CAZ048-055-057-031400-
/O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
619 PM PST SUN MAR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

STRONG NORTHEAST WINDS FROM 25 TO 45 MPH WILL GUST TO 70 MPH...MAINLY
THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY
AFTERNOON.

DRIVING HIGH PROFILE VEHICLES IS NOT RECOMMENDED IN THE
MOUNTAINS DURING THIS SANTA ANA WIND EVENT. WINDS THIS STRONG CAN
DOWN TREES AND POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST.

$$

CAZ050-031400-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
SAN DIEGO COUNTY VALLEYS-
619 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

STRONG NORTHEAST WINDS FROM 20 TO 30 MPH WILL GUSTS TO 50 MPH...MAINLY
THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY MONDAY
AFTERNOON. WINDS WILL DECREASE MONDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST.

$$

CAZ042-031400-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
ORANGE COUNTY COASTAL AREAS-
619 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

NORTHEAST WINDS 15 TO 30 MPH WILL GUST TO 50 MPH TODAY...MAINLY
THROUGH AND BELOW PASSES AND CANYONS...AND ESPECIALLY ALONG
HIGHWAY 261 BELOW THE SANTA ANA MOUNTAINS. THE WINDS WILL
DECREASE MONDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST.

$$

MOEDE
000 
WWUS76 KSGX 031126
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
326 AM PST MON MAR 3 2008

...MODERATE TO STRONG SANTA ANA WINDS THROUGH AND BELOW PASSES AND
CANYONS THIS MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AREAS OF
MODERATE TO LOCALLY STRONG SANTA ANA WINDS THIS MORNING...
DECREASING THIS AFTERNOON.

CAZ055-056-032200-
/O.CAN.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
/O.EXA.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
326 AM PST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH THROUGH PASSES AND CANYONS
WITH GUSTS TO 45 MPH...DECREASING DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-032200-
/O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
326 AM PST MON MAR 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH
AND BELOW PASSES AND CANYONS...DECREASING DURING THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

$$

CAZ058-032200-
/O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
SAN DIEGO COUNTY MOUNTAINS-
326 AM PST MON MAR 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH THROUGH
PASSES AND CANYONS...DECREASING DURING THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.


$$

CAZ050-032200-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
SAN DIEGO COUNTY VALLEYS-
326 AM PST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH NEAR THE FOOTHILLS WITH
GUSTS TO 45 MPH...DECREASING DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING
DUST.

$$

CAZ042-032200-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
ORANGE COUNTY COASTAL AREAS-
326 AM PST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR
THE FOOTHILLS...DECREASING IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING
DUST.

$$

MARTIN
000 
WWUS76 KSGX 032127
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
127 PM PST MON MAR 3 2008


CAZ048-057-058-032230-
/O.CAN.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
127 PM PST MON MAR 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 



$$

CAZ042-050-055-056-032230-
/O.CAN.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
127 PM PST MON MAR 3 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Mar 2, 3:00 AM PST, 28 minutes earlier.

Area forecast discussion, Mar 2, 3:00 AM PST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST SUN MAR 2 2008

.SYNOPSIS...STRONG WINDS ALOFT ALONG WITH STRONG SURFACE PRESSURE
GRADIENTS WILL CAUSE STRONG GUSTY WINDS TODAY THROUGH MONDAY
MORNING. WIND GUSTS ARE EXPECTED TO BE NEAR 60 MPH THROUGH AND BELOW
PASSES AND CANYONS. PRESSURE GRADIENTS WILL RAPIDLY DECREASE MONDAY
AND WINDS WILL BE LIGHT TO BREEZY BY MONDAY AFTERNOON. HIGH PRESSURE
ALOFT WILL MOVE OVER THROUGH MONDAY...THEN IT WILL WEAKEN TUESDAY
WITH LITTLE CHANGE WEDNESDAY. HIGH PRESSURE ALOFT WILL INCREASE
THURSDAY THROUGH FRIDAY WITH LITTLE CHANGE SATURDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

GRADIENTS RAPIDLY GOING OFFSHORE. MARINE LAYER STILL RATHER DEEP
WITH SOME DRIZZLE AND LIGHT RAIN REPORTED. EXPECT IT WILL CONTINUE
IN SAN DIEGO COUNTY THIS MORNING AND BREAK OUT EARLY THIS MORNING IN
ORANGE COUNTY AND THE INLAND VALLEYS. WINDS IN THE DESERTS WILL
CONTINUE THROUGH THIS AFTERNOON. STRONG GUSTY WINDS WILL DEVELOP
OVER THE MOUNTAINS...INLAND VALLEYS AND INTO ORANGE COUNTY TODAY
THROUGH MONDAY MORNING. THERMAL GRADIENTS LOOK RATHER IMPRESSIVE FOR
TODAY THROUGH EARLY MONDAY MORNING. STRONG WINDS EXPECTED IN THE
NORTH PART TODAY...DEVELOPING IN THE SOUTH PART TONIGHT. STRONGEST
GRADIENTS SHOULD BE TONIGHT THROUGH EARLY MONDAY MORNING WITH THE
STRONGEST NORTHEAST WINDS THEN. LOOKS LIKE IT SHOULD BE ABOUT 12-14
MB TO TPH BY LATE TONIGHT. SURFACE AND THERMAL GRADIENTS FALL APART
RAPIDLY MONDAY MORNING AND WINDS MAY WEAKEN SOONER THEN FORECAST.
FLOW GOES ONSHORE TUESDAY. SOME FOG AND LOW CLOUDS MAY DEVELOP
MAINLY ALONG THE SOUTH COAST TUESDAY NIGHT INTO WEDNESDAY MORNING.
WEAK OFFSHORE DEVELOPS WEDNESDAY NIGHT AND THAT SHOULD REMOVE ANY
FOG AND LOW CLOUDS. HIGH PRESSURE ALOFT INCREASES TODAY THROUGH
MONDAY. A WEAK TROUGH BACKS OUT THE HIGH TUESDAY WITH NOT MUCH
CHANGE WEDNESDAY. HIGH PRESSURE ALOFT BUILDS IN THURSDAY AND
FRIDAY...THEN NOT MUCH CHANGE.

&&

.FIRE WEATHER...
STRONG OFFSHORE EVENT THROUGH MONDAY MORNING. DRIER THROUGH MONDAY.
FUEL MOISTURES CONTINUE TO BE QUITE HIGH AND A WATCH OR WARNING IS
NOT ANTICIPATED.

&&

.AVIATION...
021030Z...THE MARINE LAYER IS ABOUT 4500 FEET DEEP...BUT THE COLDER
AIR ALOFT HAS WEAKENED THE ALREADY WEAK INVERSION. AS A RESULT THE
MARINE LAYER IS ERODING AND COASTAL AIRPORTS HAVE SCATTERED OUT.
NORTHWEST WINDS WILL BE STRONG THROUGH THE COACHELLA VALLEY WHERE
LOCAL BLOWING DUST IS EXPECTED...AND TURBULENCE WILL OCCUR IN THE
EAST SIDE OF MTNS. INCREASING OFFSHORE N-NE WINDS ALOFT WILL CLEAR
THE SKIES EARLY THIS MORNING...WITH THE LAST CLOUDS BANKED UP
AGAINST THE MTNS. LOCALLY STRONG OFFSHORE N-NE WINDS WILL DEVELOP
THIS MORNING...BRINGING AREAS OF TURBULENCE AND LOW LEVEL WIND SHEAR
IN THE LEE (SOUTH AND WEST) OF MTNS. OFFSHORE WINDS WILL INCREASE
LATE TONIGHT THROUGH MON MORNING ESPECIALLY IN RIV AND SD COUNTIES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH...HIGH WIND WARNING AND WIND ADVISORY. SEE
LAXNPWSGX.

&&

PUBLIC.....WHITLOW
AVIATION...MM
Hazardous weather outlook, Mar 1, 7:30 PM PST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
730 PM PST SAT MAR 1 2008

CAZ042-043-048-050-055>058-060>062-PZZ750-775-021200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
730 PM PST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ON FOOTHILLS AND COASTAL MOUNTAIN SLOPES TONIGHT
WITH VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES.

ABOVE NORMAL SURF WITH STRONG RIP CURRENTS AT THE BEACHES.

STRONG WINDS IN THE DESERTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

PATCHY DENSE FOG IN THE MORNING WITH VISIBILITY LESS THAN ONE
QUARTER MILE AT TIMES.

GUSTY SANTA ANA WINDS SUNDAY AND MONDAY. WIND ADVISORIES AND WIND
WATCHES ARE IN EFFECT.

ABOVE NORMAL SURF WITH STRONG RIP CURRENTS AT THE BEACHES THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:52 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego43 hr

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.